Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 57, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 14, 2019, 4:29 PM CDT for Jefferson County, Orange County, Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2019, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 14, 2019, 9:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:20 PM CDT | FLASH FLOOD | 4 Sse Central Gardens, TX | PUBLIC REPORTED STREET FLOODING IN PORT ARTHUR. |
| Jul 14, 6:45 PM CDT | FLASH FLOOD | Port Neches, TX | BROADCAST MEDIA SHARED PHOTO OF FLOODED ROADS IN PORT NECHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981
WGUS54 KLCH 142129
FFWLCH
TXC245-361-150230-
/O.NEW.KLCH.FF.W.0057.190714T2129Z-190715T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
429 PM CDT Sun Jul 14 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Central Jefferson County in southeastern Texas...
Southern Orange County in southeastern Texas...
* Until 930 PM CDT.
* At 428 PM CDT, Doppler radar indicated heavy rain across the
warned area. Two to four inches of rain have fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City,
West Orange, Hamshire, Central Gardens, Port Acres, Orangefield,
Fannett, La Belle and Southeast Texas Regional Airport.
Additional rainfall amounts of two to four inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2992 9439 3016 9371 3015 9370 3011 9370
3008 9373 3006 9370 3006 9372 3000 9377
2999 9380 3000 9379 2998 9383 2999 9386
2997 9384 2996 9387 2993 9386 2992 9388
2973 9435 2989 9436 2989 9438
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 1:23 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 14, 1:23 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
123 PM CDT Sun Jul 14 2019
.UPDATE...
Updated marine hazards to include tropical storm warning westward
to High Island out 60nm for tropical storm force winds are expected
to persist, with sustained winds of 35 to 40 knots with higher
gusts up to 50 knots within the rainbands of Barry. Inland,
tropical storm warning continues for Cameron eastward. Further
inland, supplemented with wind advisory for remainder of LA
parishes and Jefferson/Orange in SE TX for sustained winds of 20
to 30 mph with higher gusts up to 40 mph expected within the
rainbands of Barry.
DML
.PREV DISCUSSION... /issued 1244 PM CDT Sun Jul 14 2019/
DISCUSSION...
18Z TAFS
AVIATION...
Banding on the south side of northward advancing tropical storm
Barry will continue to move across the region through the taf
period. Within bands, tropical downpours will result in rapidly
changing visibilities along with south to southwesterly tropical
storm force wind gusts (40+ MPH). Gradient winds outside of
squalls will be generally light to moderate.
Jones
PREV DISCUSSION... /issued 1050 AM CDT Sun Jul 14 2019/
DISCUSSION...
Center of Tropical Storm Barry over Sabine/Natchitoches parish
line as of 10 AM, with very little convection near the center.
Radar showing most showers and thunderstorms over NE LA/C LA/S LA
into the coastal waters. Tropical storm force winds will be likely
with the passage of the heavier squalls in the above mentioned
area, and especially for coastal Cameron/Vermilion/Iberia/St. Mary
where the tropical storm warning remains in effect. Case in point,
Calcasieu Pass just recently reported sustained winds of 40 knots
with gusts of 48 knots with the passage of one of these squalls.
This is the result of the higher winds aloft being brought down to
the surface with the stronger thunderstorms. If current trends
continues inland, will likely have to issue wind advisory for the
gusty winds that will be possible with the rainbands.
Storm surge continues with the continued onshore flow from the
Gulf, and inland lakes/bays and marshes still very elevated.
Coordination with the NHC was to transition the storm surge
warning to a coastal flood warning for Vermilion/Iberia/St. Mary
parishes, and coastal flood advisory for Cameron parish.
Rainfall will be quite variable, expecting 1 to 3 inches in a
short time period. Additional periods of rain could lead to rainfall
totals of 6 to 12 inches, with localized amounts of up to 20
inches possible through this evening.
DML
PREV DISCUSSION... /issued 737 AM CDT Sun Jul 14 2019/
DISCUSSION...
For the 07/14/19 1200 UTC TAF package.
AVIATION...
Circulation of Barry currently over Sabine Parish, with a long
fetch of onshore flow extending to the east across Central and
Southern LA. Widespread rains are occurring generally along and E
of roughly an Alexandria to Cameron line, with IFR CIGS and/or
VSBYS at KAEX and the Acadiana terminals. VFR is prevailing KBPT
and KLCH. Only slow improvement is expected at the former, with
VFR possible by afternoon pending the location of rain bands.
Alternatively, VFR is expected to continue KBPT and KLCH, with
MVFR or worse becoming more likely this afternoon into tonight as
additional bands of PCPN develop/spread inland as the remnants of
Barry lift slowly away to the N.
13
PREV DISCUSSION... /issued 600 AM CDT Sun Jul 14 2019/
SYNOPSIS...
The latest radar mosaic indicated the central circulation of Tropical
Storm Barry located near the east side of Toledo Bend Reservoir.
The system continues to move slowly north northwest. Thus far,
the primary impacts from the storm have been significant surge
along and just inland of Vermilion Bay, along with strong and
gusty winds acrs the Acadiana region. At the start of this shift
(midnight CDT), area rainfall totals were fairly paltry, with
the highest amounts around an inch acrs lower Acadiana.
Through the day Saturday, the bulk of the heavier rainfall
remained mostly offshore, but overnight heavier bands have finally
begun to move onshore. Thus, a heavy rain/flood event is still
expected to unfold through the day today as rainbands spread
northward acrs the area.
24
DISCUSSION...
Despite being well inland, Barry remains a tropical storm early
this morning as KLCH 88D shows tropical storm force winds
persisting in the stronger bands of convection over the coastal
waters. Because of this, have opted to maintain the tropical storm
warning along the coast east of Cameron, although this will
probably be lowered by late this morning or early aftn. A storm
surge warning also remains in effect for areas along Vermilion
Bay. However water levels continue to recede and the warning is
expected to be discontinued later this morning.
Although Barry will continue to weaken and move away from the area
today, deep tropical moisture remains poised offshore, and feeder
bands extending from the circulation will tap this deep moisture,
maintaining the potential for periods of moderate to heavy rain
acrs SW/S Cntl and Cntl LA. WPC has continued to advertise a High
Risk for excessive rainfall generally along and east of a line
from Lake Charles to Alexandria. QPF values are a little lower
this morning than yesterday, but areal amounts of 6 to 12 inches
are expected within the high risk area, with localized amounts of
up to 20 inches possible through tonight. The Flash Flood Watch
remains in effect for our LA Parishes through this evening.
Rain chcs remain elevated into Monday as the moisture axis lingers
over the area, while the system lifts northward into the mid-MS
Valley. At this time, WPC has kept the area in a SLGT risk for
excessive rainfall, with additional rainfall totals of 1-2 inches
possible.
Beyond Monday, rain chcs will gradually diminish each day through
the rest of the week as ridging aloft begins to build back acrs
the southern plains toward the lower MS Valley. With the center of
the ridge just north of the area, expect just some widely sctd
sea breeze induced convection each day, while temperatures are
expected to warm back into the lower to middle 90s.
24
MARINE...
Tropical Storm Barry continues to move north-northwest over
western Louisiana. Despite being well inland, strong and gusty winds
persist over the coastal waters, with occasional tropical storm
force winds expected within bands of heavier convection. A tropical
storm warning remains in effect east of Cameron through at least this
morning.
As the remnants of Barry continue to move northward, Bermuda high
ridging is expected to become re-established over the Gulf of
Mexico. This will lead to a period of moderate onshore flow
through the rest of the week.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 86 74 90 / 90 70 20 40
LCH 76 86 78 89 / 90 80 30 40
LFT 76 85 77 89 / 90 80 30 50
BPT 77 87 79 90 / 90 70 20 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 7 PM CDT this evening for LAZ027>033-
041>045-052>055-073-074.
Coastal Flood Advisory until 1 AM CDT Monday for LAZ073-074.
Tropical Storm Warning for LAZ052>055-074.
Wind Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
073.
Coastal Flood Advisory until 11 PM CDT this evening for LAZ041.
Coastal Flood Warning until 11 PM CDT this evening for
LAZ052>054.
TX...Wind Advisory until 7 PM CDT this evening for TXZ215-216.
GM...Tropical Storm Warning for GMZ430-432-435-450-452-455-470-472-
475.
&&
PUBLIC...08Hazardous weather outlook, Jul 14, 5:37 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 537 AM CDT Sun Jul 14 2019 TXZ180-201-215-216-259>262-151045- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 537 AM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and Tonight. Occasional showers and isolated thunderstorms will be possible as rainbands trailing behind Barry move through the region. Gusty winds and heavy rainfall could accompany some of the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated shower and thunderstorm chances will continue on Monday, with rain chances expected to diminish each day through the remainder of the week. Brief heavy rains and gusty winds could accompany storms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ052>054-151045- Vermilion-Iberia-St. Mary- 537 AM CDT Sun Jul 14 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated shower and thunderstorm chances will continue on Monday, with rain chances expected to diminish each day through the remainder of the week. Brief heavy rains and gusty winds could accompany storms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ027>033-041>045-073-151045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- West Cameron- 537 AM CDT Sun Jul 14 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated shower and thunderstorm chances will continue on Monday, with rain chances expected to diminish each day through the remainder of the week. Brief heavy rains and gusty winds could accompany storms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ055-074-151045- Lower St. Martin-East Cameron- 537 AM CDT Sun Jul 14 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated shower and thunderstorm chances will continue on Monday, with rain chances expected to diminish each day through the remainder of the week. Brief heavy rains and gusty winds could accompany storms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ432-435-452-455-472-475-151045- Calcasieu Lake-Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 537 AM CDT Sun Jul 14 2019 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated shower and thunderstorm chances will continue on Monday, with rain chances expected to diminish each day through the remainder of the week. Brief heavy rains and gusty winds could accompany storms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-450-470-151045- Sabine Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 537 AM CDT Sun Jul 14 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Exercise caution conditions will be possible on Monday, with winds and seas expected to diminish through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 14, 1:02 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
102 PM CDT Sun Jul 14 2019
LAZ028-031>033-042-043-141845-
Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA-
Rapides LA-
102 PM CDT Sun Jul 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAPIDES...EASTERN
JEFFERSON DAVIS...EVANGELINE...NORTHWESTERN ACADIA...NORTHWESTERN ST.
LANDRY AND EASTERN ALLEN PARISHES UNTIL 145 PM CDT...
At 101 PM CDT, Doppler radar was tracking a line of strong wind near
Mowata, or near Eunice, moving north at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Opelousas, Eunice, Jennings, Oakdale, Ville Platte, Mamou, Basile,
Oberlin, Glenmora, Elton, Cheneyville, Elizabeth, Turkey Creek, Pine
Prairie, Chataignier, Bayou Chicot, Prairie Ronde, Indian Lake, Savoy
and Duralde.
LAT...LON 3097 9225 3096 9228 3094 9228 3089 9224
3085 9224 3085 9220 3048 9204 3039 9243
3010 9276 3088 9289 3088 9283 3093 9282
3103 9228
TIME...MOT...LOC 1801Z 174DEG 42KT 3043 9248
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:17 PM CDT | Wind Advisory | LCH | 6 hr | |
| Jul 14, 5:27 PM CDT | Flash Flood Warning | LCH | Orange | 2 hr |
| Jul 14, 5:58 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 92 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.